Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 25, 2021Robertson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 25, 2021, 6:28 PM CDT for Robertson County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 25, 2021, 6:28 PM CDT (23:28 UTC)
Expired
Aug 25, 2021, 7:15 PM CDT
In force
47 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
50

County Robertson County, TN

The radar

The Nashville radar (KOHX), 24 km from the middle of the area, began a volume at 23:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 11.5 hours before the alert went out and 35 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 729 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
729 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
1368 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
-27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

534 
WWUS84 KOHX 252328
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
628 PM CDT Wed Aug 25 2021
 
TNZ007-008-260015-
Robertson TN-Sumner TN-
628 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of western Sumner and
eastern Robertson Counties through 715 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cross Plains, or 12 miles east of Springfield, moving southwest at 15
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Springfield, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Ridgetop, Cross Plains and Orlinda.

This includes Interstate 65 between mile markers 100 and 116.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

&&

LAT...LON 3655 8650 3632 8661 3636 8673 3638 8673
      3641 8675 3639 8677 3639 8678 3638 8678
      3641 8687 3661 8671
TIME...MOT...LOC 2328Z 024DEG 13KT 3653 8665 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

$$

27

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 25, 6:15 PM CDT, 13 minutes earlier.

Area forecast discussion, Aug 25, 6:15 PM CDT, 13 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
615 PM CDT Wed Aug 25 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Today's heat and humidity will carry over into tomorrow. Expect
higher than normal temperatures to combine with dewpoints in the
70s to produce heat indices between 100 and 104 degrees. This
isn't quite high enough to warrant a heat advisory, but it will
certainly feel muggy and hot. Stay hydrated and wear light
clothing if you have to be outside for any extended length of
time. Winds will remain light to calm, so don't expect much relief
in the form of a breeze...unless you get a small gust of wind from
a passing storm tomorrow. While precip chances for today are
confined to mostly the Cumberland Plateau, tomorrow should see
storms develop further west as the high located off the Carolina
coast meanders westward and pushes a boundary through the midstate.
Still, it shouldn't be a washout tomorrow, mainly scattered
showers and storms are expected. Similar to today, there is plenty
of instability and no shear, so storms will be of the general
variety. Short range models are indicating showers could continue
into the evening hours tomorrow before diminishing by midnight.
More of the same is in store for Friday and Saturday, though
Saturday could be a bit drier depending on how the aforementioned
high pressure system moves around.

The forecast from Sunday on becomes very dependent on the
developing tropical system, currently labeled Disturbance 1 by the
NHC. Kept pops generally middle of the road as we wait to see
what path the low takes. Right now it looks like it will move
into the contiguous U.S. Monday or Tuesday and may interact with
an approaching upper level trough, which could bring an increase
in widespread precip chances for the first half of the work week
next week. This would mean that some heavy rainfall would be
possible during that time frame, but the timing and path of the
system are very uncertain at this time.

&&

.AVIATION...
00Z TAF DISCUSSION.

A few storms are around this evening and for the time being, it
looks like they should leave our mid-state terminals alone. Expect
IFR fog again Thursday morning. More afternoon/evening TS
expected on Thursday. Will throw in a VCTS for BNA/MQY for this
occurrence.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......11
AVIATION........Unger
Hazardous weather outlook, Aug 25, 5:01 AM CDT, 13 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Wed Aug 25 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-261015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Wed Aug 25 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

09

In the hours before

Special weather statement, Aug 25, 5:28 PM CDT, 1 hour before
Special Weather Statement
National Weather Service Nashville TN
528 PM CDT Wed Aug 25 2021

TNZ059-252300-
Williamson TN-
528 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of central Williamson
County through 600 PM CDT...

At 527 PM CDT, Doppler radar was tracking a strong thunderstorm over
Franklin, moving south at 10 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Franklin, Spring Hill, Thompson's Station and Leipers Fork.

This includes the following highways...
 Interstate 65 between mile markers 53 and 68.
 Interstate 840 between mile markers 19 and 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3592 8672 3570 8678 3571 8681 3572 8682
      3576 8693 3576 8694 3578 8693 3577 8695
      3578 8695 3578 8696 3577 8697 3578 8699
      3580 8707 3599 8693
TIME...MOT...LOC 2227Z 021DEG 7KT 3589 8686

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

27
Special weather statement, Aug 25, 5:36 PM CDT, 52 minutes before
Special Weather Statement
National Weather Service Nashville TN
536 PM CDT Wed Aug 25 2021

TNZ028-252300-
Wilson TN-
536 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of western Wilson
County through 600 PM CDT...

At 536 PM CDT, Doppler radar was tracking a strong thunderstorm over
Lebanon, moving southwest at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lebanon, Mount Juliet, Belinda City, Rural Hill and Gladeville.

This includes the following highways...
 Interstate 40 between mile markers 224 and 241.
 Interstate 840 between mile markers 66 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3621 8623 3599 8633 3602 8637 3602 8638
      3604 8639 3603 8640 3605 8644 3611 8652
      3611 8654 3614 8653 3614 8655 3616 8656
      3629 8642
TIME...MOT...LOC 2236Z 029DEG 6KT 3619 8638

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

27
Special weather statement, Aug 25, 5:53 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Nashville TN
553 PM CDT Wed Aug 25 2021

TNZ028-029-252330-
Wilson TN-Trousdale TN-
553 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of northeastern Wilson
and Trousdale Counties through 630 PM CDT...

At 553 PM CDT, Doppler radar was tracking a strong thunderstorm over
Hartsville, moving southwest at 5 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hartsville and Dickerson Chapel Recreation Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3646 8617 3644 8617 3644 8614 3639 8602
      3635 8609 3630 8612 3629 8614 3627 8612
      3624 8612 3632 8630 3636 8628 3636 8627
      3641 8627 3647 8621
TIME...MOT...LOC 2253Z 029DEG 6KT 3637 8616

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

27
Special weather statement, Aug 25, 6:08 PM CDT, 20 minutes before
Special Weather Statement
National Weather Service Nashville TN
608 PM CDT Wed Aug 25 2021

TNZ027-059-252345-
Williamson TN-Davidson TN-
608 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of south central
Davidson and northeastern Williamson Counties through 645 PM CDT...

At 607 PM CDT, Doppler radar was tracking a strong thunderstorm over
Brentwood, or 7 miles northeast of Franklin, moving southwest at 5
mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Franklin, Brentwood, Forest Hills, Oak Hill and Belle Meade.

This includes the following highways...
 Interstate 65 between mile markers 61 and 75.
 Interstate 840 near mile marker 36.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3610 8684 3603 8669 3581 8675 3594 8703
TIME...MOT...LOC 2307Z 029DEG 6KT 3603 8679

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

27
Special weather statement, Aug 25, 6:28 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
628 PM CDT Wed Aug 25 2021

TNZ007-008-260015-
Robertson TN-Sumner TN-
628 PM CDT Wed Aug 25 2021

...A strong thunderstorm will impact portions of western Sumner and
eastern Robertson Counties through 715 PM CDT...

At 628 PM CDT, Doppler radar was tracking a strong thunderstorm over
Cross Plains, or 12 miles east of Springfield, moving southwest at 15
mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Springfield, Hendersonville, Goodlettsville, White House,
Millersville, Greenbrier, Ridgetop, Cross Plains and Orlinda.

This includes Interstate 65 between mile markers 100 and 116.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3655 8650 3632 8661 3636 8673 3638 8673
      3641 8675 3639 8677 3639 8678 3638 8678
      3641 8687 3661 8671
TIME...MOT...LOC 2328Z 024DEG 13KT 3653 8665

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

27

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 25, 5:28 PM CDTSpecial Weather StatementOHXWilliamson32 min
Aug 25, 5:36 PM CDTSpecial Weather StatementOHXWilson24 min
Aug 25, 5:53 PM CDTSpecial Weather StatementOHXTrousdale37 min
Aug 25, 6:03 PM CDTSevere Thunderstorm WarningOHXRobertson, Sumner27 min
Aug 25, 6:08 PM CDTSpecial Weather StatementOHXWilliamson37 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.